MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8558H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Not Applicable (3189)
Date of Event 03/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: *how the procedure was complete? needle was not identified as retained at the time of the (b)(6) 2019 surgery and surgery was closed.Was the needle retrieved from the patient? yes.Was there any adverse consequence associated with the patient? retained needle event.Please provide procedure name and date.Aortic valve replacement (b)(6) 2019.Please provide lot number.N/a - we do not have the packaging still.Investigation summary: it was reported pull off - suture needle.One needle of product code 8558h was received for analysis.During the visual inspection of the needle, the swage and attachment area were as expected and remnant of the suture was noted into the barrel hole and marks were observed on the edge of the needle that appears to be by the use of a surgical instrument.In addition, the suture was not returned for evaluation.The manufacturing records could not be reviewed as the batch number is unknown.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent aortic valve replacement on (b)(6) 2019 and suture was used.On (b)(6) 2020, during an unknown follow-up surgery, a retained needle pertaining to the (b)(6) 2019 procedure was found.It was reported that the needle was not identified as retained at the time of the initial procedure and the patient was closed.No additional information was provided.

Brand Name
PRLNE BLU 36IN 3-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10434131
Report Number2210968-2020-06261
Device Sequence Number11231475
Product Code GAW
UDI-Device Identifier10705031017092
UDI-Public10705031017092
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8558H
Device Catalogue Number8558H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2020
Initial Report FDA Received Date08/20/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;